How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My names ***** ***** and i am really struggling with a

Customer Question

hi my names ***** ***** and i am really struggling with a problem i have atm regarding my lips i took accutane almost 6 months ago now and my lips are still dry i dont know what to do its driving me crazy ive seen people post things saying that they still have dry lips years after accutae i dont know how i can deal with that
JA: Thanks. Can you give me any more details about your issue?
Customer: its mainly the top lip that is just constantly dry it has white patches on the middle part where i can pick dry skin off it all the time however i do not do this also they dont peel or crack like when i was on accuatane really the bot***** *****p gets a white line on it when it gets dry and the top lip constanty looks dry even when i put heavy amount of lip balm/vaseline on it
JA: OK got it. Last thing — Dermatologists generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 10 months ago.
Category: Dermatology
Customer: replied 10 months ago.
I had to give my mums email address btw because it wouldnt let me use mine again
Customer: replied 10 months ago.
can you use my email address instead please
Customer: replied 10 months ago.
Expert:  Dr. Pravin replied 10 months ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service .

Before I answer your question I would like to get some more information:

Could you send me a photo of the condition at your convenience?

You can upload the photo on www.photobucket.com and send me the link

Other method of uploading photo or a file is:

1.Click the paperclip icon

2.Click the Browse icon

3.Click the Browse button

4.Select your file and click Open

5.Click OK

6.Click Insert

7.Click Save Changes on this page

Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

Customer: replied 10 months ago.
the pictures are all with a heavy load of vaseline so it might be hard to see the problem
Customer: replied 10 months ago.
also i sent two pictures of the corners of my mouth because they are slightly red and so I think i might have a minor condition of angular cheilitis
Expert:  Dr. Pravin replied 10 months ago.

Thank you so much for the photo sent and the reply.

You seem to be having post retinoid cheilitis.

This condition can wonderfully resolve with the application of topical Elidel ( pimecrolimus ) cream which you can get as a prescription from the doctor.

This anti inflammatory non steroidal cream will work as an anti inflammatory and solve your problem for good.

Do continue with the vaseline application. Please remember that the Vaseline just acts like a coating and nothing else.

Do get back to me in case of any further queries.

Customer: replied 10 months ago.
the retinoid cheilitis is for the redness in the corners of my mouth ok. but what about my dry lips?
Expert:  Dr. Pravin replied 10 months ago.

Dry lips in medical term is called Cheilitis. i.e inflammation of the lips. The application will help for both the corners as well as the lip area.

You can supplement by addition of Vitamin B complex to your daily routine.

Regards

Dr Pravin

Please do get back to me in case of any further queries.

Customer: replied 10 months ago.
ok thank you, ***** ***** should buy vitamin b supplements as well?
Customer: replied 10 months ago.
as in vitamin tablets?
Customer: replied 10 months ago.
also is it possible i could buy this online?
Customer: replied 10 months ago.
the elidel?
Expert:  Dr. Pravin replied 10 months ago.

Yes , Vitamin B supplements can be bought online . The Elidel cream needs a prescription from the doctor to treat the issue as it is a prescription cream.

Expert:  Dr. Pravin replied 10 months ago.

Do you Agree with what i have mentioned ?

Expert:  Dr. Pravin replied 10 months ago.

Hello

Please do let me know if you still have your concern. I am awaiting a message from you .

I would be happy to help you

Customer: replied 10 months ago.
im not too sure if the cream can help with the dry lips, obviously i am not a doctor but my research on it says that it is mainly used for eczema and im afraid if i apply it on my lips it might have a negative effect like they might get irritated from it, because it is not exactly a lip balm is it? i think it will work for the inflammination i have on the corners of my mouth but im not too sure it will work on the lips?
Customer: replied 10 months ago.
my research as shown that the cream is very likely to irritate my lips making them slightly burn and even swollen which is something i really dont want to happen
Expert:  Dr. Pravin replied 10 months ago.

It will definitely work on the lips. We do prescribe it in our daily clinical practice and have treated more than 300 or more patients with lip dryness and inflammation. It is based on the clinical experience. The cream does work well according to my experience in clinical dermatology clinic everyday.

I would also like to add that if you are worried about using the above cream , you can use a over the counter steroid based cream for a week called cortaid , however , steroid use on the lips for a period longer than 7 days is not a good clinical idea.

Do let me know if you have any further queries. I would be happy to help .

Expert:  Dr. Pravin replied 9 months ago.

Hello

I am still awaiting a response from you .

How is your condition ?
Have you tried the necessary applications ?